MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-530PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-530PA; TRANSMITTER
Model Number ZM-530PA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the transmitter was showing an incorrect heart rate at the central nurses station (cns) when in patient use.The bme tested the transmitter with a simulator and found that the heart rate displayed as 37 bpm at the transmitter but showed 74 bpm at the cns.This discrepancy occurred while simulating a bigeminy arrhythmia.The bme then tested a different transmitter with the same simulator and found that this unit displayed the heart rate accurately on both the cns and the transmitter.They would like to send the transmitter in for an exchange.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following field contains no information (ni), as attempts to obtain the information was made, but not provided: d10 attempt # 1: 08/08/2024 emailed the bme for all information in the ni list above: the bme only had the correct serial number of the org and not the cns.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the transmitter: cns-6201a model #: pu-621r serial #: ni device manufacturer data: ni unique identifier (udi) #: (b)(4) returned to nihon kohden: na org: model #: org-9100a serial #: (b)(6).Device manufacturer data: 02-06-20212 (feb.6, 2012) unique identifier (udi) #: (b)(4) returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (bme) reported that the transmitter was showing an incorrect heart rate at the central nurses station (cns) when in patient use.No patient harm was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the transmitter was showing an incorrect heart rate at the central nurses station (cns) when in patient use.The bme tested the transmitter with a simulator and found that the heart rate displayed as 37 bpm at the transmitter but showed 74 bpm at the cns.This discrepancy occurred while simulating a bigeminy arrhythmia.The bme then tested a different transmitter with the same simulator and found that this unit displayed the heart rate accurately on both the cns and the transmitter.They would like to send the transmitter in for an exchange.No patient harm was reported.Investigation summary: the reported issue was not duplicated; therefore, a definitive root cause could not be determined.The repair center evaluated the device, and the unit had no damage or scratches to the unit, all leads worked properly while testing on a simulator.Repair center stated that the issue must be on the customer's side.The issue is potentially due to leads, probes, bad connection or poor lead placement.We have identified known ecg issues that may be caused by the following but not limited to faulty lead placement or faulty leads.Improper connection of leads (leads not properly seated) and/or damaged or contaminated leads (dirt, dust, and/or cleaning residues) may contribute to ecg issues.Buildup of residues on contact points could interfere with the stable flow of data or create a weak signal that may appear as a flat line or as broken waveforms on the transmitter, bsm, or cns.Lead issues resulting in the above-mentioned failure modes would be immediately recognizable by the user and addressed promptly.Temporary electrostatic discharge of the battery may result in inaccurate waveforms.Users should always be careful to replace the battery cover before use.Faulty lead placement may also cause the transmitter or cns system to miscount heart rate, leading to discrepancies in heart rate monitoring.A serial number review of the reported device (model: zm-530pa, serial number (b)(6) does not reveal additional related complaints.A complaint history review of the customer's account does not reveal trends for similar complaints.Nk will continue to monitor and trend similar complaints.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the transmitter: cns-6201a, model #: pu-621r, serial #: (b)(6), device manufacturer data: 05-22-2015 (may 5, 2015), unique identifier (udi) #: (b)(4), returned to nihon kohden: na.Org: model #: org-9100a, serial #: (b)(6), device manufacturer data: 02-06-20212 (feb.6, 2012), unique identifier (udi) #: (b)(4), returned to nihon kohden: na.Additional information: b4 date of this report, d9 device available for evaluation, g3 date received by manufacturer, g6 type of report.H2 if follow-up, what type? h3 device evaluated by manufacturer, h6 event problem and evaluation codes, h11 additional manufacturer narrative.

Brand Name
ZM-530PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key20125746
Report Number8030229-2024-04413
Device Sequence Number16960400
Product Code DRT
UDI-Device Identifier04931921115091
UDI-Public(01)04931921115091
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-530PA
Device Catalogue NumberZM-530PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS; ORG; ORG
Patient SexUnknown